• question-icon

    What causes swaying sensation in the feet and ankles while on Gabapentin?

default
Posted on Mon, 24 Jul 2017 in Brain and Spine
Question: my feet and ankles feel like they are swaying are moving almost up to my knees I am taking Gabeptin 3 times a day YYYY@YYYY
doctor
Answered by Dr. Prof. Kunal Saha 1 hour later
Brief Answer:
The possible causes should be systematically eliminated

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have gone carefully through your query and understand your concerns. Your symptoms could either be due to problems in the vestibulocochlear apparatus (the organ of hearing and balance located in the inner ear) or cerebellum (the brain part responsible for balance) or due to peripheral neuropathy. I would need to ask you if you are a diabetic. Deficiency of Vitamin B12 could also give rise to such a presentation. If it is due to peripheral neuropathy (less likely) taking gabapentin as well as methylcobalamine (Vitamin B12) 1500 mcg supplement per day for at least a couple of weeks should help in improving the situation. I would therefore insist you to add methylcobalamine as well. However, in case of other problems involving the vestibulocochlear apparatus an audiometry will help in the diagnosis. A neurological evaluation is also essential in order to rule out cerebellar cause.

Let me know if I could help further.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Prof. Kunal Saha

General & Family Physician

Practicing since :1954

Answered : 4439 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Cerebellum

doctor1 MD

my name is nalayini and have congenital cerebellar degenerative syndrome, also oscillopsia.I am taking ubi q 300 tablets 1 per day...and also...

doctor1 MD

age:25 height:185cm weight:69kg query:i have done ct scan of my brain.in the report it says that there is an abnormal hypodense cystic area in the...

doctor1 MD

My wife is diagnosed as suffering from Cerebellar Ataxia for the past eight months. No improvement in her since that time. She is bed-ridden and...

doctor1 MD

my wife was in the hospital for left inferior cerebellar peduncle cavernoous malformation with secondary hemorrhage. Since she has been home has...

doctor1 MD

i had a angiogram for a stroke in my cerebellum caused by a cerebral artery dissection. this was in october 17th of this year. would it be okay to...

doctor1 MD

can anxiety cause a sense of loss of balance in very physically fit and healthy 76 year old woman who had suffered anxiety attacks years ago?

doctor1 MD

there are several things that occur, 1st is my feet and legs swell, then loss of appetite, (not necessaly in this order, loss of balance, sometimes...

Get personalised answers from verified doctor in minutes across 80+ specialties

176 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Prof. Kunal Saha
  • Q - Suggest treatment for severe loose motion

  • Q - Is there any cure for degenerative mucoid cyst associated with...

  • Q - Suggest treatment for chronic severe diarrhea and stomach pain

  • Q - Does Klonopin of a different brand cause any adverse reactions?

  • Q - What causes unusual sweating?

  • Q - Suggest treatment for joints pain in a person with IBS

  • Q - What are the side effects of Superglue injection?

  • Q - Suggest remedy for excessive dryness in mouth

  • Q - Is restarting of Casodex advisable after stopping it?

  • Q - Suggest treatment for severe constipation

backtotop2